Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 25, NWS Philadelphia/Mount Holly

May 12, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at May 12, 2002, 7:16 PM EDT. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2002, 7:16 PM EDT (23:16 UTC)
Expired
May 12, 2002, 8:30 PM EDT
In force
74 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 12, 2:35 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, May 12, 2:35 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT SUN MAY 12 2002

CUR 12Z FCST PKG HAS CHANGED LTL FROM PREV RUNS. INIT CDFNT GETS TO
PHL TWD 12Z THIS MRNG B4 STALLING AND THEN 2NDRY LOW DVLPS IN
RESPONSE TO SHARPENING TROF TO OUR W. SOAKING RAINS APR LIKELY FOR
OUR CWA WHICH SHLD PUT ANOTHER DENT IN OUR DROUGHT. QUES THO WILL BE
WILL IT BE TOO MUCH OF A GOOD THING. RAIN SHLD END S TO N MON NGT
WITH THE CHC OF SOME INSTAB SHRAS UP N ON TUE.

SWRN THIRD OF OUR CWA APRS TO BE UNDER THE GUN FOR THE THREAT FOR
SVR WX LATER THIS AFTN AND FIRST HALF OF THIS EVE. WIND FIELD INCRS
AS THE DAY WEARS ON WITH LLJ MOVG EWD THIS EVE. REGION HAS CLRG AND
80+ TEMPS AND UPR 60S DEWPTS ARE ADVECTING INTO THIS RGN. QUES WILL
BE WHETHER SQUALL LINE IN OH/WRN PA CAN MOVE E FAST ENUF TO CAUSE
SVR WX. LINE SHLD STILL ARRIVE IN ERLY EVE TIME FRAME WHICH GIVES US
ENUF INSTAB TO CONT ENHANCED WORDG. ATTM THERE HAS NOT BEEN MUCH SRN
EXTENSION TO IT AS STGST PVA IS TWD THE N AND IT APRS TO BE MOVG
INTO MURKIER AIR. OF EQUAL CONCERN ARE ROGUE CELLS PRECEDING IT AS
IS THE CASE WITH THE ONE EXITING WV ATTM. WHL THE WIND FIELDS ALF
ARE UNIDIRECTIONAL IMPLYING BOWS/STRAIGHT LINE...THERE IS ENUF FCSTD
HEL/CAPES (NOW THAT AIR MASS HAS RESPONDED) TO WORRY ABT THE LONE
HORSEMEN. FTHR TO THE N THEY HAVE REMAINED SOCKED IN AND WITH
CONVECTION LINING W TO E ACRS NRN OH AND LOW PRES MOVG EWD THEY APR
SAFE FROM ANY SVR WX THREAT...BUT COULD GET SOME HVY RAIN (SAME FOR
MON AND ERLY MON NGT). TO THAT END WE LIKE THE ETA BETTER AS IT HAS
THE SRNMOST POSN OF THE WRMFNTL BNDRY. NRNMST CTYS ARE UNDER THE GUN
FOR HVY PCPN...BUT 6 HR FFG FOR OUR NRN CTYS ARE CUR BTWN 3.5 AND
4.0 INCHES.

MDLS ARE PRETTY CLS BY 12Z MON STALLING CDFNT ALONG MASON/DIXON
LINE...ACY EXPRESSWAY CORRIDOR. AVN/NGM THEN LIFT THE LOW FTHR NW
THAN THE ETA. GIVEN THE AVN ALRDY SEEMS TO HAVE A NWD BIAS TDY AND
ITS MOS GUID AGREES MORE WITH THE ETA...WE ARE LEANING TWD THE ETA
SOLN. LOOKS LIKE A SOAKING RAIN FOR TMRW N OF THE BNDRY WITH
EMBEDDED TSRA (BASED ON FCSTD SI AND NEG ELEVATED LI/S. SERN SLIVER
OF OUR CWA MAY STILL BE UNDER THE GUN FOR SOME SVR WX IF THEY COULD
SEE SOME SUNSHINE. LLJ SINKS SWD OF OUR CWA BY 18Z (AT LEAST FCSTD
TO) AND THIS SHLD PUT US NR THE NRN EDGE OF THE SVR PTNL. OTRWISE
STGST DVRG ALF AND FCSTD OMEGA PEAKS DURG THE AFTN. FFG CUR IS
PRETTY HIGH AND IT WOULD APR JUST A COUPLE OF OUR FLASHIER STREAMS
MIGHT GO OVR IF MDL BASINWIDE AVGS OF 1 TO 3 INCHES COME TO FRUITION
WILL LET MID SHIFT REACCESS BASED ON HOW MUCH PCPN FALLS THRU TNGT.

LOW GETS CRANKING MON NGT AND STARTS LIFTING NEWD FROM DELMARVA CST.
BASED ON FCSTD THETA E ADVT...WE/LL KEEP THE MNTN OF PCPN THE
LONGEST IN NRN ZNS...BUT END IT FROM S TO N ELSW (MAINLY DURG THE
EVE) AS DRY SLOT MOVES NWD.

AS MNTND ABV...WE WILL CONT THE CHC OF SHRAS ACRS OUR NRN ZNS FOR
TUE WITH UNUSUALLY STG FOR MAY CLSD LOW AND ITS ASSOCIATED SHRT WV
WILL MOVE NR OR CLS TO OUR NRN ZNS. FTHR TO THE S THERE/S ENUF MSTR
TO SUPPORT SELF-DESTRUCT SUNSHINE AS THE DAY WEARS ON. COOLER NGM
MOS  MAX TEMPS LOOK BETTER THAN AVN BASED ON FCSTD H8 TEMPS.

WILL REISSUE THE SPS FOR MINOR TIDAL FLOODING. GOOD(?) NE FETCH PLUS
NEW MOON CONSPIRING. WE WILL CONT SCA HEADLINES AS CRIT SHLD NOT BE
MET UNTIL LATE TNGT FAR N AND ELSW MON.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.

TFG

In the hours before

Special weather statement, May 12, 3:20 PM EDT, 3 hours 56 minutes before
MDZ008-PAZ060-067-122215-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SUN MAY 12 2002

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT SUNDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN EASTERN PENNSYLVANIA...

BERKS...CHESTER.

IN NORTHEASTERN MARYLAND...

CECIL.

SHOWERS AND THUNDERSTORMS WERE MOVING RAPIDLY THROUGH CENTRAL
PENNSYLVANIA AND NORTHERN MARYLAND AT 50 TO 60 MPH. STRONG STORMS
WILL APPROACH SOUTHEAST PENNSYLVANIA AND EXTREME NORTHEAST MARYLAND
AFTER 4 PM.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 58 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

EBERWINE
Special weather statement, May 12, 5:18 PM EDT, 1 hour 58 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>026-PAZ067>071-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT SUN MAY 12 2002

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR THE FOLLOWING COUNTIES...

IN EASTERN PENNSYLVANIA...

CHESTER...MONTGOMERY...BUCKS...DELAWARE...PHILADELPHIA.

IN DELAWARE...NEW CASTLE...KENT AND SUSSEX.

IN SOUTHERN NEW JERSEY...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER...
ATLANTIC...SALEM...CUMBERLAND AMD CAPE MAY.

IN NORTHEASTERN MARYLAND...

CECIL...KENT...QUEEN ANNES...CAROLINE AND TALBOT.

A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG TO DAMAGING WINDS
WAS CURRENTLY MOVING RAPIDLY EASTWARD FROM BERKS COUNTY SOUTHWEST TO
BALTIMORE. THE STRONGEST STORMS IN THIS LINE HAVE HAD A HISTORY OF
PRODUCING DAMAGING WIND GUSTS ACROSS SOUTHERN PENNSYLVANIA.

THIS LINE IS MOVING RAPIDLY EAST AT ABOUT 50 MPH SO BASED ON THE
MOTION ALONE THIS LINE WILL PRODUCE STRONG GUSTY WINDS WITH THE
STRONGER STORMS POSSIBLY CAUSING WIND DAMAGE. IF THIS LINE HOLDS
TOGETHER...IT WILL GET TO PHILADELPHIA AND WILMINGTON BETWEEN 630
AND 700 PM AND TO ATLANTIC CITY BETWEEN 8 PM AND 9 PM.

PERSONS WHO HAVE TRAVELING PLANS FOR MOTHERS DAY OR OTHERWISE ARE
WELL ADVISED TO WAIT IN A STURDY STRUCTURE UNTIL THIS LINE PASSES
THROUGH.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 58 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND
CLOSE TO THE WATCH AREA. HEAVY RAIN MAY ALSO ACCOMPANY ANY
THUNDERSTORMS.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:07 PM EDTSpecial Marine WarningPHI83 min
May 12, 6:33 PM EDTSevere Thunderstorm WarningPHICumberland, Salem42 min
May 12, 6:45 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester45 min
May 12, 7:12 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean33 min
May 12, 5:15 PM EDTSevere Thunderstorm WarningPHIBerks30 min
May 12, 5:40 PM EDTSevere Thunderstorm WarningPHIBerks, Chester35 min
May 12, 5:42 PM EDTSevere Thunderstorm WarningPHIBerks, Chester33 min
May 12, 6:19 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Philadelphia26 min
May 12, 6:08 PM EDTSevere Thunderstorm WarningPHIKent, New Castle37 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.